Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 211, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 9, 2004, 6:27 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2004, 6:27 PM MDT (00:27 UTC)
- Expired
- Jul 9, 2004, 7:15 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 150 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1284 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 2005 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 100027 SVRLBF NEC031-161-100115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 627 PM MDT FRI JUL 9 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 715 PM MDT * AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 24 MILES SOUTH OF RUSHVILLE...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN CHERRY COUNTY AROUND 640 PM MDT RURAL EASTERN SHERIDAN COUNTY AROUND 640 PM MDT LAT...LON 4291 10248 4205 10245 4214 10174 4296 10179 $$ TLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:12 PM MDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jul 9, 1:12 PM MDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 212 PM CDT FRI JUL 9 2004 ...FORECAST CONCERNS TSTMS TONIGHT...SATURDAY NIGHT AND TEMPERATURES THEREAFTER... .DISCUSSION... SHORT TERM... VERY HEALTHY 800MB THETA E RIDGE TONIGHT THROUGH SATURDAY NIGHT AND A WEAK CAP NEAR 12C WILL ALLOW FOR TWO MORE ROUNDS OF TSTMS TO DEVELOP. THEREAFTER...BOTH THE AVN AND ETA BUILD A STRONG CAP ACROSS ALL OF THE FCST AREA. AT THE SFC...HAVE DISCOUNTED THE ETA 2M TEMPS AS RECENT RAINS WILL AFFECT THE SFC ENERGY BUDGET AND ALLOW FOR SOMETHING CLOSE TO GUIDANCE FOR HIGHS. ACTUALLY WENT A LITTLE BELOW GUIDANCE SINCE THE RAINFALL HAS BEEN ABOVE NORMAL. EXTENDED... SUMMER PATTERN WILL CONTINUE TO SLOWLY EVOLVE THROUGH DAY 5. THE AVN IS SUGGESTING THE RIDGE WILL MOISTEN AND BREAK DOWN DAY 5. WILL HOLD OFF PCPN MENTION FOR NOW. MAX TEMP FORECAST WILL CONTINUE CONSERVATIVE. POTENTIAL FOR NEAR RECORD HIGHS EXISTS BUT WET CONDITIONS WILL MODERATE TEMPS AND WOULD LIKE TO SEE SOME RECORDS FALLING ACROSS THE WRN U.S. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CDC
Hazardous weather outlook, Jul 9, 1:52 PM MDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 252 PM CDT FRI JUL 9 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-101100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 252 PM CDT FRI JUL 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS...OVER THE PANHANDLE AND NORTHEAST COLORADO...WILL MOVE INTO WESTERN AND SOUTHWESTERN NEBRASKA LATER THIS EVENING. AS THIS ACTIVITY MOVES EAST INTO DEEPER LOW LEVEL MOISTURE...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS. WITH RELATIVELY WEAK SHEAR IN THE MID LEVELS OF THE ATMOSPHERE...NO TORNADOES ARE EXPECTED...HOWEVER SOME ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN SEVERE THREAT. THE AREA OF GREATEST CONCERN IS WEST OF A LINE FROM GORDON...TO BIG SPRINGS. EAST OF THIS LINE...THUNDERSTORMS ARE POSSIBLE INTO THE OVERNIGHT HOURS...HOWEVER...AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WESTERN HALF OF NEBRASKA SATURDAY. WITH THE SURFACE CONVERGENCE BOUNDARIES CONTINUING OVER NEBRASKA...THUNDERSTORMS ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON AND CONTINUE THROUGH THE NIGHT. THE INSTABILITY WILL ALSO BE STRONG ENOUGH FOR ISOLATED SEVERE THUNDERSTORMS TO DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING WEST OF A LINE FROM GORDON TO BIG SPRINGS. SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AND SATURDAY NIGHT. SPRINGER/BUTTLER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 11:21 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 39 min |
| Jul 9, 11:45 PM MDT | Severe Thunderstorm Warning | LBF | Loup | 30 min |
| Jul 10, 12:11 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.